Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 225, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2001, 6:56 PM CDT for Montgomery County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2001, 6:56 PM CDT (23:56 UTC)
- Expired
- Sep 6, 2001, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 7:00 PM CDT | Thunderstorm Wind 50 E | Clarksville, TN | Law enforcement reported 2 trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940 WUUS54 KOHX 062359 SVRBNA TNC125-070030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 656 PM CDT THU SEP 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE * UNTIL 730 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER MONTGOMERY COUNTY...MOVING TOWARD THE NORTH NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS CLUSTER OF STORMS INCLUDE CLARKSVILLE. THESE STORMS ARE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND GUSTS TO 60 MILES AN HOUR. FREQUENT LIGHTNING WILL ALSO POSE A THREAT. FOR YOUR SAFETY, PLEASE TAKE COVER INDOORS. $$ MAR LAT...LON 3655 8749 3642 8733 3666 8701 3682 8721
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 12:54 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 6, 12:54 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1254 PM CDT THU SEP 6 2001 EXPECT UPPER TROF, WHICH EXTENDED FROM THE WESTERN DAKOTAS INTO SRN TX AT 12Z, TO MOVE EWD NEXT 12 TO 24 HRS AND BECOME ORIENTED NE-TO-SW NEAR MS RIVER. AS INDICATED BY MODELS, ASSOCIATED SHEAR AXIS SHOULD MOVE ONLY SLOWLY EWD AFTER 24 HRS, AS SHORTWAVE DROPS OUT OF CENTRAL ROCKIES INTO NRN TX AND DEEPENS MID U.S. TROF. NEVERTHELESS, MAY SEE AN INCREASE IN TSTMS DUE TO THIS FEATURE OVER OUR WRN COUNTIES FRI NIGHT. IN ADDITION 1000-500MB MOISTURE INCREASES NICELY BY THEN. BY 00Z SUN, SFC FNT PUSHES TO NEAR A LINE FROM NERN WISCONSIN TO NERN TX. BY THAT TIME, DEEP MOISTURE PREVAILS OVER ALL OF OUR FA AND AN EXCELLENT BREEDING GROUND FOR TSTMS. BY 12Z SUN, AVN BRINGS SFC FNT AS FAR EWD AS THE TN RIVER, AS MID-U.S. TROF PICKS UP STEAM AND PULLS INTO THE MIDWEST. WILL LIKELY KEEP NEW ZFP IN SIMILAR SHAPE AS THE LAST ONE, WITH INCREASING POPS WITH TIME, AND A FRONTAL PASSAGE ON SUNDAY. PREFER HIGHER MAV POPS ON FRI FOR OUR WRN AREAS, WHERE MOISTURE WILL BE DEEPEST. PRETTY DECENT SHRA/TSTM DEVELOPMENT NOTED OVER WRN TN AND WRN MIDDLE TN TODAY, AND WOULDNT BE SURPRISED TO SEE SIMILAR CONDITIONS OVER WRN MIDDLE TN TOMORROW. BNA BT 071/088 071/083 068 19-22 CSV BT 065/082 067/077 065 19012 .BNA...NONE. 19
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.